Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)

 

Stably splitting BG


Author: Dave Benson
Journal: Bull. Amer. Math. Soc. 33 (1996), 189-198
MSC (1991): Primary 55P
MathSciNet review: 1362628
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In the early nineteen eighties, Gunnar Carlsson proved the Segal conjecture on the stable cohomotopy of the classifying space $BG$ of a finite group $G$. This led to an algebraic description of the ring of stable self-maps of $BG$ as a suitable completion of the ``double Burnside ring''. The problem of understanding the primitive idempotent decompositions of the identity in this ring is equivalent to understanding the stable splittings of $BG$ into indecomposable spectra. This paper is a survey of the developments of the last ten to fifteen years in this subject.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1991): 55P

Retrieve articles in all journals with MSC (1991): 55P


Additional Information

Dave Benson
Affiliation: Department of Mathematics, University of Georgia, Athens GA 30602, USA
Email: djb@byrd.math.uga.edu

DOI: http://dx.doi.org/10.1090/S0273-0979-96-00656-8
PII: S 0273-0979(96)00656-8
Keywords: Stable homotopy, stable splitting, classifying space, double Burnside ring
Additional Notes: Partly supported by a grant from the NSF
Article copyright: © Copyright 1996 American Mathematical Society